Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 340, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 16, 2009, 10:15 PM CDT for Tallahatchie County, Mississippi. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2009, 10:15 PM CDT (03:15 UTC)
- Expired
- Jul 16, 2009, 10:32 PM CDT
- In force
- 17 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Tallahatchie County, MS
The radar
The Memphis radar (KNQA), 170 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 7:53 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 170315 SVRMEG MSC135-170345- /O.NEW.KMEG.SV.W.0340.090717T0315Z-090717T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1015 PM CDT THU JUL 16 2009 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI... * UNTIL 1045 PM CDT * AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF WEBB...OR 9 MILES EAST OF DREW...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS WARNING ALSO INCLUDES GRASSY LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3381 9046 3396 9043 3395 9014 3380 9021 TIME...MOT...LOC 0316Z 296DEG 16KT 3381 9037 $$
1 follow-up statement
000 WWUS54 KMEG 170332 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1032 PM CDT THU JUL 16 2009 MSC135-170342- /O.CAN.KMEG.SV.W.0340.000000T0000Z-090717T0345Z/ TALLAHATCHIE MS- 1032 PM CDT THU JUL 16 2009 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL TALLAHATCHIE COUNTY IS CANCELLED... AT 1032 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA. LAT...LON 3381 9046 3396 9043 3395 9014 3380 9021 TIME...MOT...LOC 0332Z 296DEG 16KT 3378 9030 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 8:49 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 16, 8:49 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 849 PM CDT THU JUL 16 2009 .UPDATE... ADDED SEVERE AND HEAVY RAINFALL MENTION AS WELL AS INCREASED RAIN CHANCES SOUTH OF A FORREST CITY AR TO TUPELO MS LINE. MCS OVER SOUTH AR WILL BRING STRONG/SEVERE THUNDERSTORMS WITH ISOLATED DAMAGING WIND GUSTS OF 60 MPH AND GREATER AS WELL AS VERY HEAVY RAINFALL OF 2 TO 4 INCHES TO AREAS SOUTH OF THE LINE MENTIONED ABOVE. && .DISCUSSION... ONGOING MCS WILL MOVE SOUTHEAST AND PUSH A LINE OF STRONG/SEVERE STORMS ACROSS PARTS OF NORTH MS OVER THE NEXT COUPLE OF HOURS. WITH MUCAPES 2000-4000 J/KG ACROSS NORTH MS...LINE MAY MAINTAIN STRENGTH AS IT MOVES EAST...AFFECTING AREAS MAINLY SOUTH OF A FORREST CITY AR TO TUPELO MS LINE. NOT COMPLETELY CONFIDENT IF STORMS WILL MAINTAIN PAST MIDNIGHT CDT ACROSS NE MS INCLUDING THE TUPELO MS AREA WITH STRONG CAPPING AND LESS INSTABILITY. A FEW REPORTS OF DAMAGING WINDS ARE EXPECTED WITH THE LINE IN THE SEVERE THUNDERSTORM WATCH AREA. VERY HEAVY RAINFALL AND FLOODING MAY BE THE BIGGER HAZARD WITH 2 TO 4 INCHES POSSIBLE IN THE WATCH AREA. FLASH FLOOD WARNINGS MAY BE NECESSARY. ACROSS THE REST OF THE AREA...NOT SURE ABOUT ADDITIONAL SHOWER/STORM DEVELOPMENT. WHILE 500MB HEIGHT FALLS...APPROACHING COLD FRONT...MUCAPE AROUND 2000 J/KG...PRECIPITABLE WATER VALUES AROUND 2 INCHES...AND INCREASING 0-6 KM BULK SHEAR SUPPORT POSSIBLE DEVELOPMENT OF SHOWERS/STORMS AND MCS NORTH OF I-40...THE LACK OF LOW LEVEL CONVERGENCE MAY LIMIT DEVELOPMENT...ESPECIALLY AS CURRENT MCS OVER SOUTH AR CUTS OFF LOW LEVEL JET AND BEST MOISTURE/INSTABILITY INFLOW TO NORTHERN AREAS. AT THIS TIME...WENT AHEAD AND ADDED A FEW STRONG TO SEVERE STORM MENTION IN THE HWO FOR THE ENTIRE AREA. WILL CONTINUE TO UPDATE THROUGH THE NIGHT. MBS && .PREV DISCUSSION... /ISSUED 252 PM CDT THU JUL 16 2009/ A FEW SHOWERS CONTINUE TO MOVE ACROSS EASTERN ARKANSAS THIS AFTERNOON WITH ADDITIONAL ACTIVITY TO THE WEST AND NORTHWEST. WILL SEE SOME OF THIS ACTIVITY MOVE INTO THE FORECAST AREA TONIGHT. PREVIOUS RAIN TODAY HAS KEPT TEMPERATURES DOWN THIS AFTERNOON AND LEFT THE ATMOSPHERE RATHER STABLE SO NOT EXPECTING MUCH SEVERE WEATHER THIS EVENING. MCS IS EXPECTED TO DEVELOP OVER THE CENTRAL PLAINS TONIGHT AND MOVE TOWARD THE FORECAST AREA FRIDAY. MODELS DIFFER ON THE STRENGTH AND TRACK OF THIS FEATURE SO HAVE BACKED OFF POPS SOME FROM PREVIOUS FORECASTS. UPPER LEVEL TROUGH BEGINS TO BUILD OVER THE EASTERN HALF OF THE U.S. STARTING FRIDAY AFTERNOON. THIS WILL BEGIN TO PRODUCE NORTHERLY FLOW ALOFT OVER THE FORECAST AREA WHICH WILL RESULT IN DRIER AIR MOVING INTO THE REGION. THIS WILL LEAD TO A PLEASANT WEEKEND OVER THE REGION WITH DRY WEATHER...LOW HUMIDITIES AND UNSEASONABLY COOL TEMPERATURES. SUNDAY MORNING WILL BE COOLEST MORNING WITH SOME RECORD LOWS POSSIBLE. BY MONDAY...THE UPPER LEVEL TROUGH BEGINS TO BREAK UP AND A COLD FRONT BEGINS TO PUSH INTO THE CENTRAL PLAINS. THE RESULT WILL BE A RETURN OF SOUTH WINDS AT THE SURFACE AND A GRADUAL WARM-UP. THE WARMING TREND WILL CONTINUE FROM TUESDAY THROUGH THURSDAY WITH GENERALLY DRY WEATHER AS COLD FRONT BREAKS APART BEFORE REACHING THE REGION. ARS && .AVIATION... 00Z TAFS CONFIDENCE IS VERY LOW WITH THIS TAF SET AS CONVECTION DEVELOPMENT WILL BE HARD TO PINPOINT OVER NEXT 24 HOURS. CONVECTION CURRENTLY OCCURRING ACROSS SW MO MAY SKIRT NORTHERN SECTIONS OF THE CWA INCLUDING KJBR AND KMKL THUS HAVE THROWN IN A VCTS. OTHERWISE MAY NOT SEE ANY CONVECTION IN CWA UNTIL AFTER 18Z ACROSS KTUP AND SOUTHERN AREAS OF THE CWA ALONG THE FRONT AS IT SINKS SOUTH. WILL CONTINUE WITH VFR CONDITIONS OVER NEXT 24 HOURS. LIGHT SW WINDS WILL TURN AROUND TO THE NW BEHIND FRONT AND SPEEDS WILL INCREASE TO GREATER THAN 12 KTS AROUND 18Z. KRM && .PRELIMINARY POINT TEMPS/POPS... MEM 73 87 65 86 / 50 50 10 0 MKL 70 87 57 82 / 50 50 10 0 JBR 70 85 61 84 / 50 50 10 0 TUP 73 88 63 86 / 70 50 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 16, 8:05 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 805 PM CDT THU JUL 16 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-180315- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 805 PM CDT THU JUL 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SOUTH OF A HELENA ARKANSAS TO WATER VALLEY MISSISSIPPI LINE THROUGH MIDNIGHT CDT. DAMAGING WIND GUSTS UP TO 60 ARE THE MAIN HAZARD. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL OF 2 TO 4 INCHES WHICH MAY CAUSE FLASH FLOODING...AND HAIL UP TO THE SIZE OF NICKELS ARE POSSIBLE. A FEW ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE REST OF THE MIDSOUTH AND FORECAST AREA TONIGHT WITH GUSTY WINDS UP TO 60 MPH...FREQUENT CLOUD TO GROUND LIGHTNING... HEAVY RAINFALL OF 1 TO 3 INCHES...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY ALONG AND AHEAD OF A STRONG COLD FRONT. THE MAIN HAZARDS WILL BE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY THROUGH MIDSOUTH CDT SOUTH OF A HELENA ARKANSAS TO WATER VALLEY MISSISSIPPI LINE. SPOTTER ACTIVATION MAY BE NECESSARY IN A FEW LOCATIONS ACROSS THE REST OF THE MIDSOUTH AND FORECAST AREA TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY. MBS
In the hours before
Local storm report, Jul 16, 7:11 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
711 PM CDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM TSTM WND DMG 5 SE RIPLEY 35.69N 89.47W
07/16/2009 LAUDERDALE TN LAW ENFORCEMENT
2 LARGE TREES DOWN
0225 AM TSTM WND DMG OSCEOLA 35.70N 89.99W
07/16/2009 MISSISSIPPI AR LAW ENFORCEMENT
TREES DOWN IN OSCEOLA.
0511 AM FLASH FLOOD 16 W HENNING 35.67N 89.86W
07/16/2009 LAUDERDALE TN PUBLIC
LOCALIZED FLOODING IN LOW LYING AREAS SOUTH OF GOLDDUST
0514 AM FLASH FLOOD OSCEOLA 35.70N 89.99W
07/16/2009 MISSISSIPPI AR LAW ENFORCEMENT
BACK ROADS IN THE VICINTY OF OSCEOLA BECOMING
IMPASSABLE...SLOW TRANSITION THROUGH THE MAJOR CORRIDORS
0524 AM FLASH FLOOD CORNING 36.41N 90.59W
07/16/2009 CLAY AR LAW ENFORCEMENT
LOCALIZED FLOODING IN THE LOW LYING AREAS IN THE VICINITY
OF CORNING
0630 AM FLASH FLOOD 2 S BARTLETT 35.19N 89.84W
07/16/2009 SHELBY TN BROADCAST MEDIA
INTERSTATES 240 AND 40 FLYOVER. TRAFFIC DOWN TO ONE LANE
DUE TO STANDING WATER ON THE FREEWAYS
0632 AM FLASH FLOOD OSCEOLA 35.70N 89.99W
07/16/2009 MISSISSIPPI AR LAW ENFORCEMENT
MISSIPPI COUNTY DISPATCH REPORTS THAT A COUPLE COUNTY
EMPLOYEES UNABLE TO LEAVE THEIR HOUSES IN OSCEOLA DUE TO
FLOODING AND +TSRA AS OF 632 AM CDT
0710 AM FLASH FLOOD EARLE 35.27N 90.46W
07/16/2009 CRITTENDEN AR FIRE DEPT/RESCUE
EXCESSIVE WATER ON ROADWAYS
0750 AM FLASH FLOOD OLIVE BRANCH 34.95N 89.83W
07/16/2009 DESOTO MS PUBLIC
NEAR OLIVE BRANCH MIDDLE AND HIGH SCHOOLS...BLOCKER AND
SANDIDGE STREETS
0800 AM TSTM WND GST SENATOBIA 34.62N 89.97W
07/16/2009 E60.00 MPH TATE MS LAW ENFORCEMENT
ESTIMATED 60 MPH WINDS IN SENATOBIA.
0835 AM TSTM WND DMG BATESVILLE 34.32N 89.94W
07/16/2009 PANOLA MS LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 6 JUST EAST OF BATESVILLE BLOCKING
BOTH LANES OF TRAFFIC.
0843 AM TSTM WND GST OXFORD 34.36N 89.53W
07/16/2009 E60.00 MPH LAFAYETTE MS TRAINED SPOTTER
ESTIMATED 60 MPH WINDS IN OXFORD.
0845 AM FLASH FLOOD 1 W BARTLETT 35.22N 89.85W
07/16/2009 SHELBY TN TRAINED SPOTTER
HENRY CREEK WAS OVER BANK ON NORTH SIDE OF OLD
BROWNSVILLE ROAD...BANKFULL ON SOUTH SIDE. CREEK ABOUT 1
FOOT BELOW FROM OVERFLOWING ONTO OLD BROWNSVILLE ROAD.
0912 AM TSTM WND DMG THAXTON 34.31N 89.17W
07/16/2009 PONTOTOC MS FIRE DEPT/RESCUE
TREES DOWN IN TOWN.
0920 AM FLASH FLOOD BATESVILLE 34.32N 89.94W
07/16/2009 PANOLA MS LAW ENFORCEMENT
EXCESSIVE WATER ON ROADWAYS
&&
JABSpecial weather statement, Jul 16, 8:20 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 820 PM CDT THU JUL 16 2009 ARZ058-MSZ010-170200- PHILLIPS AR-COAHOMA MS- 820 PM CDT THU JUL 16 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... WESTERN PHILLIPS COUNTY IN EASTERN ARKANSAS... WEST CENTRAL COAHOMA COUNTY IN NORTHWEST MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 25 MILES NORTHWEST OF MARVELL TO 13 MILES SOUTHWEST OF WHITE RIVER NATIONAL WILDLIFE REFUGE AT 819 PM CDT...MOVING EAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS COULD BECOME SEVERE. PEOPLE IN COAHOMA AND PHILLIPS COUNTIES...INCLUDING LOCATIONS NEAR ELAINE...MARVELL AND WHITE RIVER NATIONAL WILDLIFE REFUGE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES OLD TOWN LAKE. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Jul 16, 9:32 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 932 PM CDT THU JUL 16 2009 MSZ012-170315- PANOLA MS- 932 PM CDT THU JUL 16 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... PANOLA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF PLEASANT GROVE AT 933 PM CDT...MOVING SOUTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN PANOLA COUNTY...INCLUDING LOCATIONS NEAR BATESVILLE AND JOHN W KYLE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Jul 16, 10:12 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1012 PM CDT THU JUL 16 2009 MSZ012-013-020-021-170400- LAFAYETTE MS-PANOLA MS-YALOBUSHA MS-TALLAHATCHIE MS- 1012 PM CDT THU JUL 16 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... SOUTHERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... EXTREME NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI... NORTHWESTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER BATESVILLE AT 1012 PM CDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LAFAYETTE...PANOLA...TALLAHATCHIE AND YALOBUSHA COUNTIES... INCLUDING LOCATIONS NEAR BATESVILLE AND GEORGE PAYNE STATE PARK... SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ENID LAKE. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:27 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 63 min |
| Jul 16, 9:14 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie | 61 min |
| Jul 16, 10:03 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 42 min |
| Jul 16, 10:06 PM CDT | Areal Flood Advisory | MEG | Panola, Tate | 3 hr |
| Jul 16, 10:51 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Yalobusha | 54 min |
| Jul 16, 11:12 PM CDT | Areal Flood Advisory | MEG | Calhoun, Tallahatchie, Yalobusha | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.